Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 2, 2016Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at May 2, 2016, 7:46 PM EDT for Peach County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 7:46 PM EDT (23:46 UTC)
Expired
May 2, 2016, 8:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Peach County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WWUS82 KFFC 022346
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT MON MAY 2 2016
 
GAZ082-083-094-095-030015-
TWIGGS GA-PEACH GA-HOUSTON GA-BIBB GA-
746 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TWIGGS...NORTHEASTERN
PEACH...NORTHEASTERN HOUSTON AND SOUTHERN BIBB COUNTIES UNTIL 815 PM
EDT...

AT 746 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTERVILLE...OR NEAR
PERRY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...CENTERVILLE...BYRON...ROBINS AIR FORCE BASE...
ELBERTA...LAKEWOOD...MIDDLE GEORGIA REGIONAL AIRPORT...MIAMI VALLEY AND
RUTLAND.

LAT...LON 3256 8381 3276 8368 3260 8348 3251 8375
TIME...MOT...LOC 2346Z 227DEG 25KT 3255 8374 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 2, 2:32 PM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 2, 2:32 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT MON MAY 2 2016

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH
TONIGHT...WITH THINGS CLEARING OUT TUESDAY AS THE MAIN FRONTAL
SYSTEM SWEEPS THROUGH THE AREA. CURRENT SATELLITE LOOP SHOWS A LARGE
UNORGANIZED MOISTURE PLUME EXTENDING FROM THE GULF OF
MEXICO...ACROSS THE SOUTHEASTERN STATES...AND UP THE EASTERN
SEABOARD. THE MAIN COLD FRONT IS STILL BACK ACROSS MS/WESTERN TN BUT
IT IS EXPECTED TO MOVE EASTWARD OVER THE NEXT 24-36HOURS. BY
12ZTUESDAY THIS FRONT SHOULD BE SOMEWHERE ACROSS GA NEAR AN AUGUSTA
TO PENSACOLA FL LINE. IT WILL CONTINUE MOVING SOUTH AND EAST THROUGH
12Z WED USHERING IN A DRIER AIRMASS FOR THE EXTENDED FORECAST.

AS FOR TODAY THE HIGH RES MODELS ARE IN FAIRLY GOOD AGREEMENT
SHOWING A DIURNAL TREND WITH THESE SHOWERS AND THUNDERSTORMS. THEY
SHOULD CONTINUE THROUGH THIS EVENING ACROSS THE AREA THEN
DIMINISHING BETWEEN 03Z-06Z. WE ARE CURRENTLY UNDER A MARGINAL RISK
OF SEVERE FOR THE ENTIRE CWA TODAY...AND A MARGINAL RISK FOR CENTRAL
GA TUESDAY. THIS DOES LOOK GOOD AS THE BET MOISTURE AND INSTABILITY
STAYS ACROSS THE STATE TODAY AND MOVES SOUTH WITH THE FRONTAL
MOVEMENT TUESDAY.

01

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE BROUGHT POPS A LITTLE FURTHER SOUTH WEDNESDAY AFTERNOON/NIGHT
AND INCREASED POPS IN THE MOUNTAINS PER THE LATEST GFS/ECMWF WHICH
BRINGS MOISTURE INTO MUCH OF NORTH GA BY 00Z THU. NO OTHER CHANGES
PLANNED AT THIS TIME. PREVIOUS LONG TERM DISCUSSION FOLLOWS...

17

PREV DISCUSSION... /ISSUED 425 AM EDT MON MAY 2 2016/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SURFACE FRONT SHOULD EXTEND ACROSS CENTRAL GA AT THE START OF THE
PERIOD...SO POPS HAVE BEEN CONFINED TO CENTRAL GA EARLY TUESDAY
NIGHT...THEN DECREASING AFTER THAT. GENERAL TROUGHING ALOFT WILL
TAKE PLACE UNTIL THE END OF THE WEEK AS A CLOSED LOW DROPS
SOUTHEAST INTO THE OH VALLEY AND CENTRAL APPALACHIANS. THE CLIPPER
SYSTEM SLIDING ACROSS THE APPALACHIANS WEDNESDAY AND WEDNESDAY
NIGHT COULD BRING SHOWERS AND A FEW THUNDERSTORMS TO NORTH GA.
MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE. SO POPS HAVE BEEN
INCLUDED FOR THE FAR NORTH WEDNESDAY AFTERNOON AND THE NORTH HALF
WEDNESDAY NIGHT. LOW PRESSURE WILL CIRCULATE OVER THE MID ATLANTIC
STATES THROUGH FRIDAY...BUT MODELS SEEM TO AGREE THAT THE
ASSOCIATED MOISTURE WILL STAY EAST AND NORTH OF OUR AREA. RIDGING
SHOULD GRADUALLY TAKE PLACE THROUGH THE WEEKEND KEEPING US DRY.

41

&&

.AVIATION...
18Z UPDATE...
LIKE YESTERDAY...SHOWERS AND THUNDERSTORMS ARE POPPING
ACROSS THE AREA THIS AFTERNOON. THESE STORMS ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AROUND MIDNIGHT.
BEST CHANCE FOR ANY OF THESE STORMS TO AFFECT THE TAF SITES WILL BE
BETWEEN 19Z-03Z. WILL SEE MORE SHRA/TSRA DEVELOPMENT TUESDAY
MORNING/EARLY AFTERNOON. WINDS ARE EXPECTED TO STAY OUT OF THE SW AT
10KT OR LESS. ONCE THE FRONT MOVES THROUGH TUESDAY AFTERNOON THE
WINDS WILL TURN TO THE W THEN THE NW WITH WINDS SPEEDS INCREASING TO
10-15KT. VSBYS ARE NOT EXPECTED TO GET BELOW VFR CONDITIONS EXCEPT
IN AND AROUND SHRA/TSRA. CEILINGS SHOULD ALSO STAY ABOVE VFR LIMITS
THIS AFTERNOON EXCEPT IN AND AROUND SHRA/TSRA ACTIVITY. WILL SEE
SOME MVFR TO IFR CEILINGS BETWEEN 08Z-15Z TUESDAY. CEILINGS WILL GET
BACK INTO THE VFR RANGE AFTER 18Z-20Z TUESDAY.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  54  75 /  60  30  20  10
ATLANTA         63  76  55  73 /  60  30  20   5
BLAIRSVILLE     59  73  49  68 /  70  40  20  30
CARTERSVILLE    61  75  51  73 /  70  30  20  10
COLUMBUS        65  79  56  76 /  40  40  20   5
GAINESVILLE     62  76  54  71 /  70  30  20  10
MACON           65  81  56  77 /  60  50  30  10
ROME            60  76  51  74 /  70  30  10  10
PEACHTREE CITY  62  76  51  73 /  60  30  20   5
VIDALIA         68  83  61  78 /  60  60  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, May 2, 5:17 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT MON MAY 2 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
517 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT.

A FEW STORMS MAY REACH SEVERE LIMITS MAINLY THIS AFTERNOON AND
EVENING AS A SURFACE BOUNDARY SINKS SOUTHWARD INTO GEORGIA. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA TUESDAY
AS THE SURFACE FRONT CONTINUES TO PUSH SOUTHWARD. A CLIPPER SYSTEM
MOVING INTO THE APPALACHIANS FROM THE OHIO VALLEY COULD PRODUCE A
FEW THUNDERSTORMS MAINLY NORTH GEORGIA WEDNESDAY AND WEDNESDAY
NIGHT. AFTER THAT...LOOK FOR DRY WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 2, 6:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT MON MAY 2 2016

GAZ002-004>006-011-012-019-022330-
MURRAY GA-GORDON GA-WHITFIELD GA-FANNIN GA-CHATTOOGA GA-WALKER GA-
FLOYD GA-
657 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN GORDON...
EASTERN WHITFIELD...NORTHWESTERN FANNIN...EASTERN CHATTOOGA...
SOUTHEASTERN WALKER AND NORTHEASTERN FLOYD COUNTIES UNTIL 730 PM
EDT...

AT 657 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF DUCKTOWN TO 6 MILES SOUTHEAST OF
SUMMERVILLE...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...ETON...DAWNVILLE...CRANDALL...EVERETT SPRINGS...SUGAR
VALLEY...CISCO...TENNGA...CONASAUGA LAKE...NORTH GEORGIA SPEEDWAY...
BEAVERDALE...GREGORY...SUMAC...LAKE MARVIN...JONES MILL...TILTON AND
COHUTTA WILDERNESS.

LAT...LON 3499 8440 3496 8441 3485 8457 3485 8461
      3484 8459 3442 8521 3495 8490 3499 8485
TIME...MOT...LOC 2257Z 206DEG 39KT 3500 8451 3443 8525
Special weather statement, May 2, 7:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT MON MAY 2 2016

GAZ012-019-020-030-022345-
GORDON GA-BARTOW GA-POLK GA-FLOYD GA-
718 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GORDON...
NORTHWESTERN BARTOW...NORTHWESTERN POLK AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 745 PM EDT...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ADAIRSVILLE TO 6 MILES NORTHEAST OF CEDARTOWN TO NEAR
PLEASANT GAP...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...CEDARTOWN...ADAIRSVILLE...CAVE SPRING...KINGSTON...
CASSVILLE...SHANNON...FAIRMOUNT...ETNA...LINDALE...SENEY...FOLSOM AND
SONORAVILLE.

LAT...LON 3412 8533 3445 8492 3446 8466 3420 8489
      3409 8508 3399 8540 3404 8541
TIME...MOT...LOC 2318Z 247DEG 24KT 3438 8492 3409 8519 3398 8545
Special weather statement, May 2, 7:25 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT MON MAY 2 2016

GAZ093>095-030000-
MACON GA-PEACH GA-HOUSTON GA-
725 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...SOUTHWESTERN
PEACH AND WESTERN HOUSTON COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARSHALLVILLE...OR 10
MILES NORTHEAST OF OGLETHORPE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...FORT VALLEY...MARSHALLVILLE...MOSS OAK...SAINT LOUIS...MEADOWDALE
AND WINCHESTER.

LAT...LON 3234 8394 3240 8401 3259 8391 3245 8370
TIME...MOT...LOC 2325Z 224DEG 18KT 3240 8394
Special weather statement, May 2, 7:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT MON MAY 2 2016

GAZ005>007-030000-
GILMER GA-MURRAY GA-FANNIN GA-
728 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...EASTERN MURRAY
AND FANNIN COUNTIES UNTIL 800 PM EDT...

AT 728 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DUCKTOWN TO 6 MILES NORTHEAST OF ELLIJAY TO 11
MILES SOUTH OF CHATSWORTH...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...MOUNTAINTOWN...LOVING...
FORT MOUNTAIN STATE PARK...EPWORTH...CONASAUGA LAKE...COLWELL...MINERAL
BLUFF...HIGDON...TAILS CREEK...JONES MILL...CARTERS...CHERRY LOG...
CULBERSON AND COPPERHILL.

LAT...LON 3499 8413 3496 8417 3495 8418 3493 8416
      3474 8430 3460 8471 3460 8473 3461 8473
      3461 8472 3462 8472 3462 8473 3494 8472
      3499 8449
TIME...MOT...LOC 2328Z 219DEG 29KT 3497 8443 3475 8438 3461 8471
Special weather statement, May 2, 7:43 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT MON MAY 2 2016

GAZ012-013-019>021-030-031-030015-
GORDON GA-PAULDING GA-PICKENS GA-BARTOW GA-CHEROKEE GA-POLK GA-
FLOYD GA-
743 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GORDON...NORTHERN
PAULDING...SOUTHERN PICKENS...BARTOW...NORTHWESTERN CHEROKEE...
NORTHERN POLK AND SOUTHEASTERN FLOYD COUNTIES UNTIL 815 PM EDT...

AT 743 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF TALKING ROCK TO NEAR CEDARTOWN...
AND MOVING EAST AT 35 MPH.

  HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARTERSVILLE...CEDARTOWN...JASPER...ADAIRSVILLE...ROCKMART...EUHARLEE...
EMERSON...ARAGON...WHITE...WALESKA...KINGSTON...BRASWELL...TAYLORSVILLE...
CASSVILLE...FAIRMOUNT...FUNKHOUSER...SALACOA VALLEY...VAN WERT...SENEY AND
FISH CREEK.

LAT...LON 3450 8469 3451 8433 3449 8433 3399 8491
      3397 8532
TIME...MOT...LOC 2343Z 256DEG 33KT 3444 8462 3396 8522
Special weather statement, May 2, 7:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT MON MAY 2 2016

GAZ082-083-094-095-030015-
TWIGGS GA-PEACH GA-HOUSTON GA-BIBB GA-
746 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TWIGGS...NORTHEASTERN
PEACH...NORTHEASTERN HOUSTON AND SOUTHERN BIBB COUNTIES UNTIL 815 PM
EDT...

AT 746 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTERVILLE...OR NEAR
PERRY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...CENTERVILLE...BYRON...ROBINS AIR FORCE BASE...
ELBERTA...LAKEWOOD...MIDDLE GEORGIA REGIONAL AIRPORT...MIAMI VALLEY AND
RUTLAND.

LAT...LON 3256 8381 3276 8368 3260 8348 3251 8375
TIME...MOT...LOC 2346Z 227DEG 25KT 3255 8374

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:15 PM EDTSpecial Weather StatementFFCUnion30 min
May 2, 2:35 PM EDTSpecial Weather StatementFFCJones25 min
May 2, 3:33 PM EDTSpecial Weather StatementFFCGreene12 min
May 2, 3:41 PM EDTSpecial Weather StatementFFCWilkes49 min
May 2, 3:46 PM EDTSpecial Weather StatementFFCGreene29 min
May 2, 3:49 PM EDTSpecial Weather StatementFFCGreene11 min
May 2, 4:04 PM EDTSpecial Weather StatementFFCGreene11 min
May 2, 4:21 PM EDTSpecial Weather StatementFFCHancock24 min
May 2, 4:43 PM EDTSpecial Weather StatementFFCOglethorpe32 min
May 2, 4:44 PM EDTSpecial Weather StatementFFCHancock31 min
May 2, 5:47 PM EDTSpecial Weather StatementFFCCatoosa, Walker28 min
May 2, 5:59 PM EDTSpecial Weather StatementFFCChattooga31 min
May 2, 6:13 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield47 min
May 2, 6:18 PM EDTSpecial Weather StatementFFCMurray27 min
May 2, 6:28 PM EDTSpecial Weather StatementFFCChattooga32 min
May 2, 6:46 PM EDTSpecial Weather StatementFFCPolk29 min
May 2, 6:57 PM EDTSpecial Weather StatementFFCMurray, Whitfield33 min
May 2, 7:18 PM EDTSpecial Weather StatementFFCFloyd27 min
May 2, 7:25 PM EDTSpecial Weather StatementFFCPeach35 min
May 2, 7:28 PM EDTSpecial Weather StatementFFCFannin, Gilmer32 min
May 2, 7:43 PM EDTSpecial Weather StatementFFCBartow, Pickens, Polk32 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.